MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ
Model Number CFR73
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigati.
 
Event or Problem Description
Procedure performed - "ladg"."this is a complaint from the market.Administrative no.(b)(4).Please refer to the complaint sheet for investigation." "report from the sales rep: during a procedure, the customer noted a rubber fragment inside abdominal cavity.The fragment was removed from the patient using a grasper, and the procedure was successfully completed.No patient injury and bleeding.The ddb was cut for the inspection of the customer.Please see the cer check list for inserted instruments into the trocar."initial investigation report: the event unit was returned to us and visually inspected.The septum was fragmented.The returned rubber material(the size: approx.3.5mm x 2.0mm) matched the missing location on the septum.The unit will be returned to (b)(4) for further evaluation.Admin#(b)(4)." patient status - no patient injury.
 
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation with a rubber fragment.Upon visual inspection, engineering observed that the internal rubber components of the seal, the septum and duckbill, were fragmented.The rubber fragment returned completed the septum when reassembled.Based on the description of the event, the damage observed on the duckbill was caused by the complainant, who intentionally cut the duckbill for inspection.The likely root cause of the damage to the septum is an instrument.Applied medical's instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CFR73, 12X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6712289
Report Number2027111-2017-01912
Device Sequence Number2013724
Product Code GCJ
UDI-Device Identifier00607915119898
UDI-Public(01)00607915119898(17)190819(30)01(10)1276900
Combination Product (Y/N)N
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/19/2019
Device Model NumberCFR73
Device Catalogue Number101256001
Device Lot Number1276900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/03/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1